MAUDE Adverse Event Report: COVIDIEN 8 FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 8 FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720855
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that multiple attempts were made to pull the guidewire out of the feeding tube but there was resistance.When pulling the guidewire, the entire tube would crinkle and move upward.Eventually the tip of the guidewire broke off in the nurse's hand.The patient was scanned and no foreign object or debris were found in the patient.
 
Additional Manufacturer Narrative
A review of the device history record revealed no discrepancies that may have contributed to the reported condition.All quality assurance testing is performed during the manufacturing of the product met specification requirements.There were no samples returned for evaluation therefore the reported condition could not be confirmed.The most likely root cause indicates that the reported issue could occur during the procedure if there are any deviations to the instructions for use (ifu).The ifu instructions for the proper insertion of the feed tube and extraction of the stylet for stylet placement state: using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating.The root cause for the reported condition cannot be specifically identified therefore corrective action will be limited to the manufacturing awareness this time.The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
8 FR X 55 ENTRIFLEX W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9696544
Report Number9612030-2020-02410
Device Sequence Number13905851
Product Code KNT
UDI-Device Identifier10884521518841
UDI-Public10884521518841
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884720855
Device Catalogue Number8884720855
Device Lot Number1917101864
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date04/14/2020
Patient Sequence Number1